Texas, 2008Damaging Wind in Texas, August 30, 2008
August 30, 2008 · NWS EWX · 1 event in 1 county or zone
An isolated thunderstorm produced wind damage near Marble Falls.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm produced wind damage near Marble Falls.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 30, 2:44 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 30, 2:44 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT SAT AUG 30 2008
.DISCUSSION...
AN AREA OF RAIN WITH ISOLATED THUNDERSTORMS CONTINUES ALONG THE
RIO GRANDE WITH ISOLATED SHOWERS AND THUNDERSTORMS ELSEWHERE.
AIRMASS REMAINS MOIST WITH PWS IN THE 1.9 TO 2.2 INCH RANGE AND
EXPECT THIS PRECIPITATION PATTERN TO CONTINUE INTO THIS EVENING.
DRIER AIR POISED TO FILTER INTO SOUTH CENTRAL TEXAS FROM THE
NORTHEAST TONIGHT AS AN UPPER LEVEL RIDGE BUILDS INTO TEXAS. PWS
IN THE 1.6 TO 1.9 INCH RANGE INDICATE ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ON SUNDAY. THE UPPER LEVER RIDGE HOLDS
MONDAY INTO TUESDAY AS MAJOR HURRICANE GUSTAV MAKES LANDFALL ALONG
THE CENTRAL LOUISIANA COAST. PWS CONTINUE A DECREASE 1.4 TO 1.6
INCHES. STRONG SUBSIDENCE SHOULD PRODUCE A HOT AND DRY MONDAY AND
TUESDAY. MODELS CONTINUE TO HAVE DIFFICULTY WITH MOVEMENT OF
GUSTAV AFTER LANDFALL. EXPECT IT WILL MOVE INTO EASTERN TEXAS
WEDNESDAY WITH THE REMNANTS POSSIBLY STAYING THERE INTO NEXT
WEEKEND. HAVE MAINTAINED MENTION OF SLIGHT CHANCE OF MAINLY
DAYTIME POPS FOR NORTHEASTERN AREAS OF SOUTH CENTRAL TEXAS
WEDNESDAY THROUGH FRIDAY. MAV/MEX TEMPERATURES SEEM REASONABLE
WITH ONLY MINOR ADJUSTMENTS IN A FEW SPOTS AND TIME PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 96 75 98 75 / 10 10 10 - 10
AUSTIN BERGSTROM INTL AIRPORT 70 98 72 99 76 / 10 10 10 - 10
DEL RIO INTL AIRPORT 72 91 74 95 76 / 30 10 10 10 -
SAN ANTONIO INTL AIRPORT 74 95 75 97 76 / 10 10 10 - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04/03
Hazardous weather outlook, Aug 30, 4:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT SAT AUG 30 2008
TXZ183>185-202-203-217-218-228-311100-
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
500 AM CDT SAT AUG 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED. LOCALLY HEAVY RAIN IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A CHANCE OF DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
TXZ171>173-186>194-204>209-219>225-311100-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
500 AM CDT SAT AUG 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS ARE
EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS ON THURSDAY
AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 30, 3:19 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
419 PM CDT SAT AUG 30 2008
TXZ171-172-186-188-190-302215-
BLANCO-BURNET-GILLESPIE-KERR-LLANO-
419 PM CDT SAT AUG 30 2008
...A STRONG THUNDERSTORM WAS AFFECTING BLANCO...BURNET...GILLESPIE...
KERR AND LLANO COUNTIES...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JOHNSON CITY...OR 10 MILES SOUTHWEST OF
ROUND MOUNTAIN...MOVING NORTHWEST AT 20 MPH. OTHER STRONG
THUNDERSTORMS WERE DEVELOPING OVER THE HILL COUNTRY AND WILL
CONTINUE FOR THE SEVERAL HOURS.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
Thunderstorm Wind, Burnet
- When
- August 30, 5:00 PM CST
- Where
- Burnet County, 0.59 mi E of Granite Mtn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.580, -98.270
Marble Falls Police reported power lines and tree limbs down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Storm Surge in Florida, August 30 to 31, 20081 death · 3 events
- Flash Flooding in New Mexico, August 30 to 31, 2008$152,000 · 4 events
- Flash Flooding and Hail in California, August 30, 20082 injured · $10,000 · 1.5 in hail · 3 events
- Flash Flooding and Damaging Winds in Utah, August 30 to 31, 2008$8,000 · 69 kt wind · 9 events
- Flash Flooding and Hail in North Carolina, August 30, 20081 in hail · 7 events
- Hail and Damaging Wind in Kentucky, August 30, 2008$3,000 · 52 kt wind · 4 events
- Hail in Montana, August 30, 20080.75 in hail · 3 events
- Flash Flooding and Hail in Arizona, August 30 to 31, 20080.88 in hail · 3 events
- Heavy Rain in U.S. Virgin Islands, August 30, 20082 events
- Flash Flood and Hail in Nevada, August 30, 20080.75 in hail · 2 events
- Damaging Winds in Kansas, August 30, 200852 kt wind · 2 events
- Hail in Arizona, August 30, 20081 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126118.